Alert archive / Florida / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 46, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at May 31, 2024, 5:00 PM EDT for Collier County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 31, 2024, 5:00 PM EDT (21:00 UTC)
- Expired
- May 31, 2024, 5:30 PM EDT
- In force
- 30 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Collier County, FL
The radar
The Miami radar (KAMX), 111 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:05 PM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, May 31, 3:05 PM EDT, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Miami FL
305 PM EDT Fri May 31 2024
...High Risk Of Rip Currents East Coast Beaches...
...Heat Indices Getting Back To 100s Middle/End Of Next Week...
...Isolated To Scattered Storms For Next Week...
...New LONG TERM...
.SHORT TERM...
(Rest of today through Saturday)
Issued at 1220 PM EDT Fri May 31 2024
Today will be a transition day in South Florida as breezy
east-northeast winds increase with strong high pressure building
across the Eastern seaboard behind a departing mid-level trough.
This will result in a generally cooler and drier day across the
area, with the chances for showers and thunderstorms over the
interior and southwest regions into this evening. While storm
activity will be suppressed, there could still be a few strong to
severe storms with decent mid-level lapse rates and cooler
temperatures aloft. Any storms will be capable of producing strong
wind gusts, frequent lightning, hail, and localized flooding.
On Saturday, a shallow backdoor cold front will push across the
area from over the Atlantic, reinforcing breezy easterly flow
over South Florida. There could be a few showers along the east
coast metro forming along convergence boundaries, but in general
most convective activity will again be over the interior and
southwest areas.
The most notable impacts from the breezy easterly flow will be the
cooler temperatures, especially across eastern areas. Highs today
will range from around 90 along the east coast, to mid to upper
90s along the gulf coast. Saturday's highs will be a few degrees
cooler, with mid to upper 80s along the east coast, and low to mid
90s over the interior and gulf coast. Heat index values will not
be much different than the high temperature with dewpoints at or
below 70.
&&
.LONG TERM...
(Saturday night through next Thursday)
Issued at 242 PM EDT Fri May 31 2024
.Rest of This Weekend into Early Next Week...
The long range models are showing that the back door cold front
will have dissipated over the Florida Straits late this weekend,
as a ridge of high pressure builds into the Western Atlantic
waters. This will keep a northeast to east wind flow over South
Florida allowing for the east coast sea breeze to push inland each
day with the west coast sea breeze remaining over the west coast
metro areas. This will allow for isolated to scattered showers
and thunderstorms to develop along the east coast sea breeze in
the morning hours before shifting and increasing in coverage over
interior and west coast metro areas in the afternoon hours.
Highs each day will be mainly in the lower to mid 90s over most
areas, except mid to upper 80s over the east coast metro areas.
The only exception to this is over the far western east coast
metro areas where it could get up to around 90 degrees. Heat
indices will be in the mid to upper 90s over most areas each day
except lower to mid 90s east coast metro areas and around 100
over metro Collier County.
Lows will be mainly in the lower to mid 70s over most areas each
night, except for the east coast metro areas where they will be in
the upper 70s to near 80 degrees.
.Middle To End Of Next Week...
The ridge will break down late next week over the Western Atlantic
waters allowing for a trough of low pressure to build into the
Eastern United States from the west. This will allow for the
steering flow to become more south to southwest direction over
South Florida. At the same time, some deeper moisture could start
to work into South Florida from the Caribbean Sea. This will
allow for a possible increase in POPs over South Florida late next
week with the highest coverage over the east coast metro areas
where the sea breezes collide.
Highs will also be on an increase middle to end of next week with
highs getting up into the mid to upper 90s over most areas, except
around 90 over the west coast metro areas. Heat indices will also
be increasing and should be in the lower to mid 100s over most
areas, except around 100 over the west coast metro areas. Lows
will also remain in the 70s over most areas, except around 80 east
coast metro areas.
&&
.AVIATION...
(18Z TAFS)
Issued at 1220 PM EDT Fri May 31 2024
Generally VFR conditions through the 18Z TAF period. Easterly
winds of 10-15 kts with gusts around 20 kts continue into the
evening with less gusts overnight. Winds pick up again by the
afternoon on Saturday. A brief Gulf breeze is expected at APF
later this afternoon, with VCSH/VCTS through the evening hours.
&&
.MARINE...
Issued at 1220 PM EDT Fri May 31 2024
East-northeast winds of 15 to 25 kts will develop this evening and
overnight, creating hazardous boating conditions over the
Atlantic waters, which will linger through most of the weekend.
Seas will build up to 6-7 feet over the Atlantic waters, and 2-3
feet over the Gulf waters. A Small Craft Advisory has been issued
for the Atlantic waters from this evening through Sunday morning.
Additionally, there is potential for daily showers and
thunderstorms, which could result in locally elevated winds and
seas.
&&
.BEACHES...
Issued at 1220 PM EDT Fri May 31 2024
Developing east to northeast onshore flow has lead to a High Risk
of Rip Currents for the east coast beaches of South Florida for
rest of this weekend.
&&
.FIRE WEATHER...
Issued at 1220 PM EDT Fri May 31 2024
High pressure building north of the area will keep east to
northeast winds in place over the weekend, with gusts of 20 to 25
mph during each afternoon. Minimum RH values will drop to around
35% across interior and southwest areas, while staying above 50%
along the coast. Despite the drier airmass, there will still be
chances for afternoon showers and thunderstorms each day,
primarily focused over the interior and southwest areas,
initiating along sea breeze boundaries. Afternoon dispersion
values will range from very good to locally excellent. The
combination of high dispersion and dry fuels over the interior and
southwest areas will lead to sensitive fire conditions that will
have to be monitored.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 78 87 78 87 / 10 50 40 40
West Kendall 75 88 75 89 / 10 40 40 40
Opa-Locka 77 88 78 87 / 10 50 40 40
Homestead 78 87 77 87 / 10 40 40 40
Fort Lauderdale 78 86 78 86 / 10 50 40 40
N Ft Lauderdale 78 86 78 86 / 10 50 40 40
Pembroke Pines 78 89 78 89 / 10 50 40 40
West Palm Beach 76 86 76 86 / 10 40 40 40
Boca Raton 77 87 77 87 / 10 50 40 40
Naples 74 95 74 93 / 20 40 30 50
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk from 8 PM EDT this evening through Sunday
evening for FLZ168-172-173.
AM...Small Craft Advisory from 8 PM this evening to 8 AM EDT Sunday
for AMZ650-651-670-671.
GM...None.
&&
SHORT TERM...Culver
LONG TERM....BNB
AVIATION...CulverHazardous weather outlook, May 31, 9:51 AM EDT, 7 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Miami FL 951 AM EDT Fri May 31 2024 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 011400- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach County-Metro Palm Beach County- Coastal Collier County-Inland Collier County-Inland Broward County- Metro Broward County-Inland Miami-Dade County- Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County- Coastal Broward County-Coastal Miami Dade County-Far South Miami- Dade County- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 951 AM EDT Fri May 31 2024 ...Scattered Thunderstorms: Mainly Interior... ...Increasing Rip Current Risk for Atlantic Beaches... ...Hazardous Marine Conditions This Weekend: Atlantic Waters... This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Florida, southern Florida, southwest Florida and Gulf of Mexico. .DAY ONE...Today and tonight. Thunderstorms: Scattered thunderstorms are possible this afternoon and evening, primarily over interior and SW Florida. Rip Currents: There is a moderate risk of rip currents today for the Atlantic beaches, becoming a high risk tonight. Heat: Heat indices of 100-105 are possible today across SW Florida. Marine: Hazardous marine conditions in the form of elevated winds and seas are expected beginning this evening over the Atlantic waters. Fire Weather: Breezy easterly winds combined with dry fuels may lead to sensitive fire conditions this afternoon over interior areas, primarily west of Lake Okeechobee. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Isolated to scattered thunderstorms will be possible each day through the middle of next week, primarily during the afternoon and early evening hours. There will be a high rip current risk this weekend for the Atlantic beaches. Hazardous marine conditions will persist in the Atlantic waters through Sunday morning. Sensitive fire weather conditions will be possible again on Saturday over interior areas due to breezy easterly winds and dry fuels. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, May 31, 4:25 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Miami FL
425 PM EDT Fri May 31 2024
FLZ069-070-312115-
Coastal Collier County FL-Inland Collier County FL-
425 PM EDT Fri May 31 2024
...A strong thunderstorm will impact portions of west central Collier
County through 515 PM EDT...
At 425 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Naples, moving east at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Naples, Naples Manor, East Naples, Lely Resort, Lely, and Rookery Bay
Aquatic Preserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds can touch down and produce waterspouts. Although
typically weak and short lived, a landfalling waterspout can cause
property damage and serious injury.
&&
LAT...LON 2620 8173 2601 8171 2600 8173 2602 8174
2601 8176 2601 8174 2600 8174 2600 8176
2602 8177 2602 8176 2603 8176 2603 8177
2609 8180 2620 8182
TIME...MOT...LOC 2025Z 282DEG 7KT 2612 8185
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
HadiThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 2:16 AM EDT | Small Craft Advisory | MFL | 47 hr | |
| May 31, 1:01 PM EDT | Rip Current Statement | MFL | Broward, Miami-Dade, Palm Beach | 55 hr |
| May 31, 4:14 PM EDT | Special Marine Warning | MFL | 46 min | |
| May 31, 4:25 PM EDT | Special Weather Statement | MFL | Collier | 50 min |
| May 31, 5:02 PM EDT | Special Marine Warning | MFL | 43 min | |
| May 31, 5:28 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 32 min |
| May 31, 5:46 PM EDT | Special Marine Warning | MFL | 44 min | |
| May 31, 5:48 PM EDT | Areal Flood Advisory | MFL | Collier | 117 min |
| May 31, 5:54 PM EDT | Special Marine Warning | MFL | 51 min | |
| May 31, 6:44 PM EDT | Special Marine Warning | MFL | 16 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.